Over-active thyroid however I've had weight gain & of course hair loss... will methimazole be of benefit?
Your question is good. Personally I have not used this medication. So perhaps another can answer. I am in levothyroxine.
Hair loss is part of hypothyroid. It is a thinning and the hair will recover once your TSH levels are between .5 to 3.0. In that range you will find where you feel normal.
Weight gain is because your metabolism changed. Cutting back on food, increasing exercise and making good choices with your diet will help reduce weight. I also recommend you talking with a dietician. They can help pinpoint an area in your diet to change. This is very doable and you will feel better.
I am taking methimazole. You have to have routine blood work. I was diagnosed with Graves' disease in August of last year. Hair thinning is part of hyperthyroidism. Your endocrinologist would be the one to tell you in detail the benifits and effects of methimazole. I've gone from losing weight to gaining, I was told I would go from hyper to hypo. Challenging, determined to stay strong.
- Methimazole Information for Consumers
- Methimazole Information for Healthcare Professionals (includes dosage details)
- Side Effects of Methimazole (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 13 Jun 2013 • 4 answers
Updated 24 Jun 2013 • 1 answer
Updated 2 Jul 2013 • 3 answers
Updated 24 Nov 2014 • 1 answer
Updated 7 Mar 2019 • 1 answer